From (human) prescription meds to poinsettia plants, these “toxic” items may not be so bad for your pup.
During emergency hours, I receive many calls that begin, âMy dog ateâ¦â followed by the questions, âIs this harmful?â and âDo I need to bring them in?â Many of these inquiries are about substances that are not necessarily toxic, and I often tell people their dog can remain happily at home. Below are the most common “nontoxic” toxins that Im asked about on a regular basis. Familiarize yourself with this list to save you and your dog a trip to the vet.
What happens if a dog eats a pill?
There’s nothing much that will happen if your dog eats a birth control pill. Such pills have a low hormone concentration. Thus, your pet should be alright even if it ingested a whole pack.
The only worry about this would be if your pet also ate the packaging, usually a plastic bottle. If your pet only ate the pills, it shouldn’t cause any problem.
Of course, eating many birth control pills also comes with some effects on our pets. Still, it’s not that grave that you would worry about it.
The worst thing that can happen is that your dog would suffer from digestive issues such as an upset stomach, diarrhea, or mild vomiting. Other than that, your pet should be alright.
Will birth control pills hurt a dog?
As I said, most birth control pills have a low hormone concentration. Thus, it shouldn’t cause any problem if your pet ate it, even in large amounts.
Of course, it will still depend on how tolerant your pet is during these kinds of circumstances.
While some pets would be alright, some would experience some small issues after ingestion. Among the complications would be mild vomiting, an upset stomach, and diarrhea.
Other than that, your pet should be alright. Still, it would be best to keep an eye on your pet, especially on the days following the incident.
What happens if my dog eats progesterone pill?
“Many people don’t realize the danger that poses to pets.” Medications containing progesterone, such as birth control pills and some topical cancer medications, are also dangerous. If ingested in large quantities, these medications can lead to bone marrow toxicity and seizures.